MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 16MM; SCREW, FIXATION, BONE

STRYKER ORTHOPAEDICS-MAHWAH 6.5 CANCELLOUS BONE SCREW 16MM; SCREW, FIXATION, BONE
Catalog Number 2030-6516-1
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849); Headache (1880); Pain (1994); Cognitive Changes (2551); Metal Related Pathology (4530)
Date of Event 05/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As per medwatch reports mw5188325, mw5188326, mw5188327, mw5188328, mw5188329, mw5188330, mw5188331, mw5188332: reporter states she had a complete hip revision on (b)(6) 2026 due to her previous hip implant leaking cobalt into her bloodstream.Reporter is still recovering from the revision 5 weeks ago and she has experienced difficulty walking.Reporter had the initial implant on (b)(6) 2012 with dr.(b)(6) hospital.Pt started experiencing extreme fatigue, headaches, cognitive issues, body aches, shortness of breath after mild activity and joint pain for the last couple of years.Within the timeframe reporter also experienced chronic fatigue syndrome.She had multiple testing done such as x-ray and mri that weren't conclusive until she had a specific mri that showed metals in bloodstream and lab work that showed heavy metal damage.She also had her gallbladder removed and suspects it may be due to heavy metals in body.Reporter states that she has seen recalls on these type of devices.
 
Additional Manufacturer Narrative
An event regarding abnormal ion level involving a other hip screw was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
6.5 CANCELLOUS BONE SCREW 16MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key25682839
Report Number0002249697-2026-00563
Device Sequence Number4670611
Product Code HWC
UDI-Device Identifier07613327036978
UDI-Public07613327036978
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K894124
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue Number2030-6516-1
Device Lot NumberMLNLY9
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2026
Initial Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale